MAUDE Adverse Event Report: PENUMBRA, INC. ACE; CATHETER, THROMBUS RETRIEVER

PENUMBRA, INC. ACE; CATHETER, THROMBUS RETRIEVER
Model Number 5MAXACE068-R
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 12/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
Mechanical thrombectomy procedure was being performed.Physician advanced through the guide catheter a sofia 5 french aspiration catheter using the snake technique with the.035 angle glide guidewire.Physician advanced this through the proximal tortuosity of the ica (internal carotid artery) and through the supraclinoid segment to the area of the thrombus.Physician then performed aspiration.This was performed in the standard fashion and after adequate aspiration, physician began gently removing the aspiration catheter while aspirating on the guide catheter also.Follow-up angiography was performed.Continued thrombus in the distal m1 segment with no change versus baseline was observed.Given the potential for recalcitrant clot and what felt like firm clot via the aspiration catheter, physician attempted to use the penumbra red.072 aspiration catheter.This was advanced over a velocity microcatheter along with a synchro 2 standard micro wire using roadmap angiography.Physician was able to advance the system past the proximal tortuosity but given the proximal tortuosity and tortuosity of the supraclinoid ica, physician was unable to advance the.072 aspiration catheter past the ophthalmic segment.Therefore, this was removed.Physician then advanced a penumbra.068 aspiration catheter, again over the velocity microcatheter and the synchro 2 standard micro wire.Physician was able to advance the aspiration catheter to the interface of the thrombus in the distal m1 segment.Physician then performed aspiration thrombectomy using the penumbra aspiration device.Physician then began removing the aspiration catheter in the standard fashion.However, while withdrawing this, physician could appreciate what felt like the distal aspect/tip of the aspiration catheter shearing and remaining in place.The catheter was removed and, indeed, this is what had occurred.The removed portion of the catheter was collected and will undergo the standard device failure protocol.The manufacturer of the device was contacted as well.Manufacturer response for catheter, thrombus retriever, ace (per site reporter) physician discussed the event with the manufacturer.

Brand Name
ACE
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key16111369
Report Number16111369
Device Sequence Number12502991
Product Code NRY
UDI-Device Identifier00815948022843
UDI-Public(01)00815948022843(17)231229(10)H11043
Combination Product (Y/N)N
Initial Reporter StateFL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 12/30/2022
Report Date (Section F) 12/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5MAXACE068-R
Device Lot NumberH11043
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Device Age0 YR
Event Location Hospital
Date Report to Manufacturer01/06/2023
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/06/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale
Patient Weight58 KG
Patient RaceBlack Or African American
Date Report Sent to FDA12/30/2022